Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 482, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 26, 2016, 3:06 PM MDT for Yuma County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 3:06 PM MDT (21:06 UTC)
- Expired
- Aug 26, 2016, 3:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1567 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594
WUUS53 KGLD 262106
SVRGLD
COC125-262145-
/O.NEW.KGLD.SV.W.0482.160826T2106Z-160826T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
306 PM MDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL YUMA COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 345 PM MDT
* AT 305 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF YUMA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HEARTSTRONG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3990 10278 4010 10277 4009 10234 3983 10243
TIME...MOT...LOC 2105Z 278DEG 20KT 4000 10265
HAIL...1.00IN
WIND...60MPH
$$
JRM1 follow-up statement
734 WWUS53 KGLD 262132 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 332 PM MDT FRI AUG 26 2016 COC125-262145- /O.CON.KGLD.SV.W.0482.000000T0000Z-160826T2145Z/ YUMA CO- 332 PM MDT FRI AUG 26 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR WEST CENTRAL YUMA COUNTY... AT 331 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF ECKLEY...OR 14 MILES SOUTHWEST OF WRAY...MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... HEARTSTRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3990 10278 4010 10277 4009 10234 3983 10243 TIME...MOT...LOC 2131Z 278DEG 20KT 3998 10246 HAIL...0.75IN WIND...60MPH $$ LOCKHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:47 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 26, 1:47 PM MDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Goodland KS 147 PM MDT FRI AUG 26 2016 .SHORT TERM...(This afternoon through Tonight) Issued at 1142 AM MDT Fri Aug 26 2016 17Z Water Vapor Imagery and RAP analysis indicated two short wave troughs approaching the area...one system approaching from the Texas panhandle while the second was currently moving to the east over northwest Colorado. The latter trough will likely be the primary trigger for precipitation chances this afternoon and evening. Thunderstorm chances will be the primary concern as expected forcing has been slower than expected...resulting in a significant delay in precipitation onset across the CWA. Last few scans of visible satellite show an increase in cumulus ahead of short wave trough and its sfc reflection...and imagine this more widespread convective initiation will develop over next 2 hours. How far east things get remain in question...and have a few doubts if storms will make a great eastward push...or build south along instability gradient and into stronger low level waa. Do not really have a favored solution at this point but will trend PoPs this evening to more of a compromise unless data leading to a more preferred solution presents itself. Otherwise as storms end across the area may see a brief period of clearing...but with favorable humidity profiles expect fog and stratus to develop during the overnight hours. .LONG TERM...(Saturday through Friday) Issued at 146 PM MDT Fri Aug 26 2016 Theta-e boundary will be draped across the CWA from southwest to northeast Saturday morning and will remain stationary through the day. Relatively high mixing ratios and CAPE in the 1000 to 1500 J/Kg range along and southeast of this boundary will allow thunderstorm development mainly during the afternoon and will focus in the eastern and southeastern portions of the CWA where instability is the highest. Deep layer shear is modest and severe thunderstorms, if any, will be isolated. Southwest flow aloft becomes southerly as we head into Sunday. The theta-e boundary will pull northwestward, allowing moisture to be advected into the region through the afternoon along the western flank of a broad area of high pressure. Could see showers and thunderstorms form once more as instability will be enough to allow afternoon/evening convective development along a shortwave, especially in eastern portions of the CWA. PoPs remain in the forecast on Monday with high pressure to the east/southeast and H5 low pressure just off the northwest Pacific coast. Pattern remains in place on Tuesday and into early Wednesday, keeping PoPs in the forecast mainly for eastern portions of the CWA. High pressure builds into the region on Thursday and Friday with dry weather expected both days. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1134 AM MDT Fri Aug 26 2016 Complicated aviation forecast expected for next 24 hours as area of thunderstorms will impact area this afternoon and evening...followed by potential IFR conditions in fog and stratus overnight. Precipitation has been slow to develop...but expect storms to form before 20z across eastern Colorado and slowly expand to the east southeast ahead of next disturbance. Storms should clear area by 03z...but as clouds clear out behind todays system expect fog and stratus to develop across much of the area. A period of IFR conditions looks possible at both MCK and GLD. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JRM LONG TERM...TL AVIATION...JRM
Hazardous weather outlook, Aug 26, 10:51 AM MDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1051 AM MDT FRI AUG 26 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271700- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1051 AM MDT FRI AUG 26 2016 /1151 AM CDT FRI AUG 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. AT THIS TIME...THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM MDT (3 PM CDT) AND 9 PM MDT (10 PM CDT) ALONG AND SOUTH OF A BENKELMAN TO HILL CITY LINE. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL, DAMAGING WINDS, AND HEAVY DOWNPOURS. PATCHY FOG SHOULD DEVELOP AFTER MIDNIGHT TONIGHT. VISIBILITIES BELOW ONE MILE ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... PATCHY FOG WITH REDUCED VISIBILITY WILL PERSIST SATURDAY MORNING BEFORE DISSIPATING BY THE LATE MORNING HOURS. A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE SATURDAY AND SUNDAY. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 2 PM MDT.
In the hours before
Special weather statement, Aug 26, 1:32 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 132 PM MDT FRI AUG 26 2016 COZ092-KSZ027-261945- CHEYENNE COUNTY CO-WALLACE KS- 132 PM MDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND SOUTHWESTERN WALLACE COUNTIES IN WEST CENTRAL KANSAS UNTIL 145 PM MDT... AT 132 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WESKAN...OR 15 MILES EAST OF CHEYENNE WELLS...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WESKAN AND ARAPAHOE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3876 10223 3897 10217 3890 10183 3871 10202 TIME...MOT...LOC 1932Z 204DEG 8KT 3882 10207 JRM
Special weather statement, Aug 26, 1:48 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 148 PM MDT FRI AUG 26 2016 KSZ027-262000- WALLACE KS- 148 PM MDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WALLACE COUNTY UNTIL 200 PM MDT... AT 148 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WESKAN...OR 13 MILES WEST OF SHARON SPRINGS...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WESKAN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3881 10205 3901 10204 3892 10175 3876 10197 TIME...MOT...LOC 1948Z 207DEG 9KT 3886 10199 JRM
Special weather statement, Aug 26, 1:57 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
157 PM MDT FRI AUG 26 2016
KSZ027-262030-
WALLACE KS-
157 PM MDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALLACE COUNTY UNTIL 230
PM MDT...
AT 157 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WESKAN...OR 10 MILES WEST OF SHARON SPRINGS...MOVING NORTHEAST AT 15
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHARON SPRINGS AND WESKAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3886 10205 3894 10205 3907 10190 3886 10169
3876 10195
TIME...MOT...LOC 1957Z 231DEG 14KT 3888 10195
JRMSpecial weather statement, Aug 26, 2:22 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
222 PM MDT FRI AUG 26 2016
COZ090-262100-
YUMA COUNTY CO-
222 PM MDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL YUMA COUNTY UNTIL
300 PM MDT...
AT 222 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF OTIS...OR 11 MILES SOUTHWEST OF YUMA...MOVING
NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
YUMA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4008 10255 3996 10280 4000 10280 4000 10279
4027 10280 4029 10277
TIME...MOT...LOC 2022Z 241DEG 17KT 4003 10290
JRMSpecial weather statement, Aug 26, 2:35 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 235 PM MDT FRI AUG 26 2016 KSZ027-262100- WALLACE KS- 235 PM MDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALLACE COUNTY UNTIL 300 PM MDT... AT 235 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHARON SPRINGS...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHARON SPRINGS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3879 10180 3896 10191 3906 10174 3884 10157 TIME...MOT...LOC 2035Z 240DEG 17KT 3891 10179 JRM
Special weather statement, Aug 26, 2:56 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
256 PM MDT FRI AUG 26 2016
COZ090-262115-
YUMA COUNTY CO-
256 PM MDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL YUMA COUNTY UNTIL
315 PM MDT...
AT 256 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF YUMA...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
YUMA...ECKLEY AND HEARTSTRONG.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3988 10241 3990 10280 4000 10280 4000 10279
4013 10279 4015 10243
TIME...MOT...LOC 2056Z 267DEG 23KT 4001 10272
JRMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:52 PM MDT | Special Weather Statement | GLD | Cheyenne | 8 min |
| Aug 26, 2:22 PM MDT | Special Weather Statement | GLD | Yuma | 38 min |
| Aug 26, 2:56 PM MDT | Special Weather Statement | GLD | Yuma | 19 min |
| Aug 26, 5:37 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.